COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 3rd May 2020. As a result, our offices will now be closed till 3rd May 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804


Print ISSN:-2393-9079

Online ISSN:-2393-9087

CODEN : IJPPTK

Current Issue

Year 2020

Volume: 7 , Issue: 1

Article Access statistics

Viewed: 519

Emailed: 0

PDF Downloaded: 202

Indian Journal of Pharmacy and Pharmacology


Adverse drug reactions due to immunosuppressants reported in renal transplant recipients in a tertiary care hospital


Full Text PDF Share on Facebook Share on Twitter


Author Details : G Sirish*, Neeraj Sadiq, Y. Venkata Rao

Volume : 5, Issue : 4, Year : 2018

Article Page : 176-178


Suggest article by email


Abstract

Introduction: Tacrolimus, mycophenolate sodium and prednisolone are used in combination as maintenance treatment in patients who have undergone kidney transplantation. These drugs are used to prevent acute graft rejection.
Aim and Objective: The present study was taken up to assess adverse drug reactions associated with the use of immunosuppressants in patients who have undergone renal transplantation.
Materials and Methods: This was a prospective observational study. 80 patients who had undergone renal transplantation and were attending Post-transplant OPD in department of Nephrology, Nizam’s Institute of Medical Sciences, Hyderabad from June 2015 to June 2016 were taken up for the study. These patients were on maintenance treatment with Tacrolimus, Mycophenolate sodium and prednisolone. After taking written informed consent from these patients, relevant information was taken from their investigation reports and discharge summaries.
Results: In the present study, adverse effects were studied in 80 patients (68 males and 12 females) after observing for a period of one year. New onset diabetes after transplantation (40%) and anemia (20%) were most common adverse effects. Infections occurred in 31.25% patients, out of which CMV infection and UTI caused by E.coli were most common. Nephrotoxicity and electrolyte disturbances such as hyperkalemia were also frequently reported.
Conclusion: Results of this study show that immunosuppressants used in post kidney transplant patients may cause serious and frequent adverse effects. Monitoring and regular follow up of these patients is therefore necessary. 

Keywords: Immunosuppressants, Kidney transplant, Adverse effects, Frequency, Infections.

Doi : 10.18231/2393-9087.2018.0036

How to cite : Sirish G, Sadiq N, Rao Y V, Adverse drug reactions due to immunosuppressants reported in renal transplant recipients in a tertiary care hospital. Indian J Pharm Pharmacol 2018;5(4):176-178

Copyright © 2018 by author(s) and Indian J Pharm Pharmacol. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC-BY-NC 4.0) (creativecommons.org)